MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH LOCKING STARDRIVE SCREWDRIVER SHAFT T15-SHORT QC; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH LOCKING STARDRIVE SCREWDRIVER SHAFT T15-SHORT QC; SCREWDRIVERS
Catalog Number 03.632.052
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the patient underwent revision procedure on (b)(6) 2019 to remove some matrix pedicle screws and apparently for further decompression and re-fixation.During the procedure, after two screws were successfully removed the other screws would not get any purchase from the screwdrivers.It is not known whether the screws were damaged, or the screwdrivers were damaged, but after collecting the set it was noticed that the screwdrivers look to be damaged at the tip end.The screws which couldn¿t be removed remained in the patient and were re-locked with the rods and set screws.The side which were removed were replaced by alternative company product.There was small unspecified amount of surgical delay to procedural time while screws were attempted to be removed.Procedure was completed successfully.Concomitant devices reported: unknown rods (part# unknown, lot# unknown, quantity# unknown) this report captures the intra-operative event, while related complaint (b)(4) captures the post-operative event in which revision was performed for further decompression and re-fixation.This report is for one (1) locking stardrive screwdriver shaft t15-short qc this is report 3 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the tip of the returned device was found worn and rounded at its edges.Moreover, there are slightly signs of use visible on the entire surface.The observed damage is consistent with the reported complaint condition as such the complaint condition can be confirmed.All features related to the reported complaint condition were reviewed and no other issues were identified.Summary: the observed damage is consistent with the reported complaint condition as such the complaint condition can be confirmed.After a visual inspection per guidance, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A device history record (dhr) review was conducted: manufacturing location: supplier - universal punch / inspected, packaged and released by: monument.Release to warehouse date: 20-jun-2011.Part number: 03.632.052, locking stardrive screwdriver shaft t-15-short qc.Lot number: 6677981 (non-sterile).Lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: the patient underwent revision surgery to remove six (6) matrix pedicle screws.Two (2) screws were removed.It was not attempted to remove two (2) other screws due to inability to remove the two screws next to them.Four (4) screws remained in the patient.The screwdriver did not retain its shape following the removal of the first two (2) screws.It is unclear at what point damage occurred to the screwdriver.Concomitant devices reported: unknown rods (part# unknown, lot# unknown, quantity# unknown), unknown screws (part # unknown, lot # unknown, quantity # 4).

Brand Name
LOCKING STARDRIVE SCREWDRIVER SHAFT T15-SHORT QC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9226855
Report Number8030965-2019-69575
Device Sequence Number11390190
Product Code HXX
UDI-Device Identifier07611819379541
UDI-Public(01)07611819379541
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.052
Device Lot Number6677981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer11/19/2019
12/10/2019
12/13/2019
09/24/2020
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date12/09/2019
12/13/2019
12/23/2019
09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS
Outcome Attributed to Adverse Event Required Intervention;